Missouri, 2007

Damaging Wind in Missouri, May 25, 2007

May 25, 2007 · NWS LSX · 1 event in 1 county or zone

Scattered pulse type severe storms formed over Southeast Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Scattered pulse type severe storms formed over Southeast Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 25, 11:56 AM CST, 54 minutes earlier.

Area forecast discussion, May 25, 11:56 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT FRI MAY 25 2007

.DISCUSSION...
PINNING DOWN POP TRENDS HEADING INTO THE HOLIDAY WEEKEND IS THE
MAIN CONCERN FOR THIS FCST CYCLE. SYNOPTICALLY...MODELS ARE IN
FAIRLY GD AGREEMENT THAT UPR RDG OVR SE U.S. WL HOLD FIRM INTO
MON...WITH WESTERLIES BREAKING DOWN THE N EXTENSION OF THE RDG OVR
NEW ENGLAND DURG THE NXT 48 HRS. SW-W UPR LVL FLOW WL PERSIST OVR
THE CNTRL U.S...WITH RATHER WK AND ILL-DEFINED SHTWVS EMBDD IN
THE FLOW PASSING OVR OUR CWA. WITH LACK OF DETAIL IN THE UPR LVL
FTRS ITS DFCLT TO TIME OR PIN DOWN PCPN THRT WITH UPR DYNAMICS...
SO THIS FCST PKG HAS TIED POPS TO LO LVL FORCING ASSOC WITH THE
FNTL BNDRYS THAT WL BE IMPACTING OUR AREA...AS WELL AS DIURNAL
HTG OF MDTLY UNSTBL AMS THAT WL BE DRAPED ACR AREA.

RDGG HAS...AND WL CONT TO...IMPEDE E PROGRESSION OF THE INITIAL SFC
CDFNT THRU TNGT. FNT FINALLY MADE IT THRU KSTL AREA BTWN
05-08Z...BUT PROGS CERTAINLY SUGGEST THAT IT WONT GET TOO MUCH
FURTHER S THIS MRNG BFR COMPLETELY STALLING OUT...THEN WASHING
OUT OVRNGT TNGT.  WL GO WITH SCT WORDING FOR SHWRS/TSRA TDA IN
ALMOST ALL AREAS TDA EXCEPT XTRM NW AND SE SECTIONS.  LT AFTN
CNVTN SHUD WKN THIS EVE...WITH WAA ACR WKNG FNT REFOCUSING POPS
OVR N AREAS LTR TNGT.

NXT CDFNT IS FCST TO PUSH FROM MID MO VLY INTO N MO/CNTRL IL ON
SAT-SUN. AS MENTIONED ABV...HV TIED GREATEST POPS TO AREAS IN THE
VCNTY OF THIS FNT...PRIMARILY OVR THE N HLF OF THE CWA...WITH LESSER
POPS FURTHER S WHERE HTG SHUD DESTABLIZE AMS ENUF TO GENERATE SCTD
AFTN CVNTN. IT MAY BE THAT WE WL HV TO UP POPS AND QPF ON SUN FOR
AREAS N OF I-70...IF STG SFC CNVGC FCST BY GFS AND WRF/NAM
PERSISTS ON LTR MODEL RUNS.

GOING TEMP TRENDS LOOK GOOD...SO ONLY A FEW TWEEKS ARE RQRD.

TRUETT

&&

.AVIATION...
FOR THE 18Z TAFS...
AT MIDDAY THE QUASI-STATIONARY FRONT STRETCHED FROM SOUTH CENTRAL
IL TO JUST SOUTH OF ST LOUIS THROUGH SW MO. MVFR AND SOME IFR CIGS
HAVE BEEN CONFINED TO THE COOL SIDE OF THE FRONT ALONG WITH AREAS
OF -RA. THE AIR MASS SOUTH OF THE FRONT HAS BECOME RATHER UNSTABLE
AND SCT TSRA HAVE DEVELOPED OVER THE LAST HR OR SO AS A RESULT.
THE GENERAL TREND SHOULD BE FOR THUNDERSTORMS WITHIN THE WARM
SECTOR ACROSS SRN MO TO TRACK NEWD AND IMPACT STL VCNTY TAFS AND
POSSIBLY KCOU LATER THIS AFTERNOON. BY MID-LATE AFTERNOON THE
FRONTAL BNDRY SHOULD BEGIN A SLOW NORTHWARD MOVEMENT THAT SHOULD
CONTINUE THROUGH TONIGHT...WITH THE FRONT EXTDG FROM SRN IA INTO
CNTRL IL BY 12Z SAT. UPON THE NWD FROPA AND ACCOMPANYING WIND SHIFT TO
THE SOUTH...CIGS SHOULD IMPROVE DRAMATICALLY.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 25, 5:05 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
605 AM CDT FRI MAY 25 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
605 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE REGION
TODAY AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...ALTHOUGH GUSTY WINDS AND HEAVY RAIN WILL BE POSSIBLE
WITH A FEW OF THE STRONGER STORMS OVER SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY INTO THURSDAY.
ON SATURDAY AFTERNOON AND SATURDAY NIGHT...THERE IS A CHANCE THAT A
FEW OF THE STORMS MAY BECOME SEVERE OVER NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

THIS PERSISTENT THREAT OF THUNDERSTORMS WILL BE PRODUCED BY A
SERIES OF FRONTAL BOUNDARIES THAT ARE FORECAST TO PUSH INTO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TRUETT

The radar

The St Louis radar (KLSX), 157 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Reynolds

When
May 25, 12:50 PM CST
Where
Reynolds County, 5 mi NE of Ellington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.301, -90.916

A couple of trees were downed near the intersection of Highway K and W.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35470.